Alert archive / Wisconsin / River Flood Warnings in 2014

River Flood Warning 42, NWS La Crosse, WI

June 18, 2014La Crosse County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Jun 18, 2014, 7:55 PM CDT for La Crosse County, Trempealeau County, Wisconsin. It took effect at Jun 21, 2014, 7:00 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 18, 2014, 7:55 PM CDT (00:55 UTC)
In effect from
Jun 21, 2014, 7:00 AM CDT
Expired
Jun 22, 2014, 7:00 AM CDT
In force
24 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

Counties La Crosse County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 26 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River (WI) at Galesville (GALW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05382000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WGUS43 KARX 190055
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
755 PM CDT WED JUN 18 2014

.HEAVY RAINFALL IN RECENT DAYS...AS WELL AS ADDITIONAL FORECAST
RAINFALL...WILL BRING THE BLACK RIVER TO FLOOD STAGE
NEAR GALESVILLE.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC063-121-191255-
/O.NEW.KARX.FL.W.0042.140621T1200Z-140622T1200Z/
/GALW3.1.ER.140621T1200Z.140621T1200Z.140621T1800Z.NO/
755 PM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK RIVER NEAR GALESVILLE.
* FROM SATURDAY MORNING TO SUNDAY MORNING.
* AT  6:45 PM WEDNESDAY THE STAGE WAS 5.3 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  SATURDAY MORNING.
* IMPACT...AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND 
  AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF
  THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. 

&&
 
LAT...LON 4413 9100 4407 9133 4395 9138 4393 9135 4411 9097

$$
4 follow-up statements
625 
WGUS83 KARX 191016
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
516 AM CDT THU JUN 19 2014

...SEVERAL FLOOD WARNINGS REMAIN IN EFFECT...

.ALL OF THE HEAVY RAIN ACROSS THE AREA IN RECENT DAYS IS RESULTING
IN FLOODING FOR SOME CREEKS AND RIVERS. THE LATEST STAGES AND
FORECASTS ARE PROVIDED BELOW. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC157-WIC011-200116-
/O.CON.KARX.FL.W.0036.140620T1800Z-000000T0000Z/
/WABM5.1.ER.140620T1800Z.140623T1200Z.000000T0000Z.NO/
516 AM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT WABASHA.
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 4:00 AM THURSDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AND CONTINUE TO RISE TO
  NEAR 12.5 FEET BY MONDAY MORNING.
* IMPACT...AT 12.5 FEET...FLOODING OCCURS ON THE SOCCER FIELD ON 
  HIAWATHA DRIVE.

&&
 
LAT...LON 4445 9207 4442 9200 4435 9192 4433 9200 4439 9209

$$

IAC005-043-WIC023-043-200116-
/O.CON.KARX.FL.W.0043.140622T1800Z-000000T0000Z/
/MCGI4.1.ER.140622T1800Z.140624T1800Z.000000T0000Z.NO/
516 AM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT MCGREGOR.
* FROM SUNDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 4:45 AM THURSDAY THE STAGE WAS 13.8 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY AND CONTINUE TO RISE TO
  NEAR 16.9 FEET BY TUESDAY. 
  * IMPACT...AT 17.0 FEET...MINOR LOWLAND FLOODING BEGINS AND ACCESS
  TO PARKS NEAR THE RIVER IN PRAIRIE DU CHIEN ARE AFFECTED. 

&&
 
LAT...LON 4321 9109 4300 9111 4298 9119 4316 9121 4324 9115

$$

WIC053-200116-
/O.CON.KARX.FL.W.0039.000000T0000Z-140620T1017Z/
/BRFW3.1.ER.140619T1026Z.140619T1200Z.140619T1617Z.NO/
516 AM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER AT BLACK RIVER FALLS.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:15 AM THURSDAY THE STAGE WAS 46.3 FEET. 
* FLOOD STAGE IS 47.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 47.5 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THIS MORNING.
* IMPACT...AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD 
  INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY 
  LINE.

&&
 
LAT...LON 4437 9080 4413 9100 4411 9097 4417 9088 4435 9075

$$

WIC063-121-200116-
/O.CON.KARX.FL.W.0042.140621T1200Z-140622T1200Z/
/GALW3.1.ER.140621T1200Z.140621T1200Z.140621T1800Z.NO/
516 AM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR GALESVILLE.
* FROM SATURDAY MORNING TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 4:45 AM THURSDAY THE STAGE WAS 6.5 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  SATURDAY MORNING.
* IMPACT...AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND 
  AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF
  THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. 

&&
 
LAT...LON 4413 9100 4407 9133 4395 9138 4393 9135 4411 9097

$$

MNC099-200116-
/O.EXT.KARX.FL.W.0037.000000T0000Z-140621T0600Z/
/LANM5.1.ER.140617T2345Z.140620T0000Z.140620T1200Z.NO/
516 AM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT LANSING.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:30 AM THURSDAY THE STAGE WAS 17.6 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 18.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 18.0 FEET...MINOR LOWLAND FLOODING BEGINS.

&&
 
LAT...LON 4385 9298 4378 9293 4372 9295 4372 9297 4385 9304

$$

MNC099-200116-
/O.CON.KARX.FL.W.0041.000000T0000Z-140621T1440Z/
/ASTM5.1.ER.140618T1912Z.140620T0600Z.140620T2040Z.NO/
516 AM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT AUSTIN.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:30 AM THURSDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 16.4 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY FRIDAY.
* IMPACT...AT 15.0 FEET...THE CITY OF AUSTIN TAKES SPECIFIC ACTIONS TO
  WARN PEOPLE AND BUSINESSES. 

&&
 
LAT...LON 4372 9295 4361 9297 4361 9299 4368 9299 4372 9297

$$

IAC067-200116-
/O.CON.KARX.FL.W.0035.000000T0000Z-140622T1320Z/
/CCYI4.2.ER.140619T0118Z.140620T1800Z.140621T1920Z.NO/
516 AM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CHARLES CITY.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:30 AM THURSDAY THE STAGE WAS 13.4 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.3 FEET BY 
  FRIDAY. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY.
* IMPACT...AT 15.0 FEET...LELAND AVENUE FLOODS AND FLOODING ON PARK 
  DRIVE IS LIKELY. 

&&
 
LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273

$$

MNC099-200116-
/O.EXT.KARX.FL.W.0038.000000T0000Z-140621T1236Z/
/DOBM5.2.ER.140619T1648Z.140620T0400Z.140620T1836Z.NO/
516 AM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE DOBBINS CREEK AT AUSTIN 2NE.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:30 AM THURSDAY THE STAGE WAS 9.3 FEET. 
* FLOOD STAGE IS 11.5 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 14.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY FRIDAY.

&&
 
LAT...LON 4366 9297 4368 9296 4373 9287 4374 9277 4369 9279

$$

MNC099-200116-
/O.CON.KARX.FL.W.0032.000000T0000Z-140622T0224Z/
/TRCM5.2.ER.140617T1848Z.140620T0000Z.140621T0824Z.NO/
516 AM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE TURTLE CREEK NEAR AUSTIN 3NW.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:30 AM THURSDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN 
  AUSTIN. 

&&
 
LAT...LON 4370 9305 4368 9300 4365 9297 4364 9298 4367 9305

$$

WIC011-121-200115-
/O.CON.KARX.FL.W.0040.140620T0000Z-140623T0300Z/
/DDGW3.1.ER.140620T0000Z.140621T0600Z.140622T0900Z.NO/
516 AM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE TREMPEALEAU RIVER AT DODGE.
* FROM THIS EVENING TO SUNDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 4:45 AM THURSDAY THE STAGE WAS 8.0 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 10.1 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 9.5 FEET...THE ENTRANCE ROAD TO THE TREMPEALEAU NATIONAL
  WILDLIFE REFUGE IS FLOODED. 

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$
671 
WGUS83 KARX 191750
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1250 PM CDT THU JUN 19 2014

.THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER NEAR GALESVILLE AND
THE TREMPEALEAU RIVER AT DODGE.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 
DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC063-121-200850-
/O.EXT.KARX.FL.W.0042.140621T1800Z-140622T1800Z/
/GALW3.1.ER.140621T1800Z.140621T1800Z.140622T0000Z.NO/
1250 PM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR GALESVILLE.
* FROM SATURDAY AFTERNOON TO SUNDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 11:45 AM THURSDAY THE STAGE WAS 7.2 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  SATURDAY.
* IMPACT...AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND 
  AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF
  THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. 

&&
 
LAT...LON 4413 9100 4407 9133 4395 9138 4393 9135 4411 9097

$$

WIC011-121-200850-
/O.EXT.KARX.FL.W.0040.140620T0900Z-140623T2024Z/
/DDGW3.1.ER.140620T0900Z.140621T1200Z.140623T0224Z.NO/
1250 PM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE TREMPEALEAU RIVER AT DODGE.
* FROM LATE TONIGHT TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 11:45 AM THURSDAY THE STAGE WAS 8.2 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO
  RISE TO NEAR 10.1 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY EVENING.
* IMPACT...AT 9.5 FEET...THE ENTRANCE ROAD TO THE TREMPEALEAU NATIONAL
  WILDLIFE REFUGE IS FLOODED. 

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$
804 
WGUS83 KARX 192155
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
455 PM CDT THU JUN 19 2014


RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC063-121-201255-
/O.CON.KARX.FL.W.0042.140621T1800Z-140622T1800Z/
/GALW3.1.ER.140621T1800Z.140621T1800Z.140622T0000Z.NO/
455 PM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE BLACK RIVER NEAR GALESVILLE.
* FROM SATURDAY AFTERNOON TO SUNDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  3:45 PM THURSDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  SATURDAY.
* IMPACT...AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND 
  AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF
  THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. 

&&
 
LAT...LON 4413 9100 4407 9133 4395 9138 4393 9135 4411 9097

$$

WIC011-121-201254-
/O.CON.KARX.FL.W.0040.140620T0900Z-140623T2024Z/
/DDGW3.1.ER.140620T0900Z.140621T1200Z.140623T0224Z.NO/
455 PM CDT THU JUN 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE TREMPEALEAU RIVER AT DODGE.
* FROM LATE TONIGHT TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  4:45 PM THURSDAY THE STAGE WAS 8.3 FEET. 
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO
  RISE TO NEAR 10.1 FEET BY SATURDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY EVENING.
* IMPACT...AT 9.5 FEET...THE ENTRANCE ROAD TO THE TREMPEALEAU NATIONAL
  WILDLIFE REFUGE IS FLOODED. 

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$
243 
WGUS83 KARX 200220
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
920 PM CDT THU JUN 19 2014

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC063-121-200250-
/O.CAN.KARX.FL.W.0042.000000T0000Z-140622T1800Z/
/GALW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
920 PM CDT THU JUN 19 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK RIVER NEAR GALESVILLE.
* AT  8:45 PM THURSDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  11.2 FEET SATURDAY EVENING. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 18, 6:55 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 18, 6:55 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
655 PM CDT WED JUN 18 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 325 PM CDT WED JUN 18 2014

MAIN FORECAST CONCERNS IS HEAVY RAIN POTENTIAL TONIGHT INTO THURSDAY
MORNING.

LATEST WATER VAPOR SATELLITE IMAGERY SHOWING UPPER LEVEL LOW OVER
THE NORTHERN ROCKY MOUNTAINS AND WEAK SHORTWAVE TROUGHS EMBEDDED IN
THE SOUTHWESTERLY FLOW ALOFT OVER THE CENTRAL UNITED STATES. LATEST
19Z SURFACE ANALYSIS INDICATES WARM FRONT/RESIDUAL OUTFLOW BOUNDARY
EXTENDING FROM SOUTHEAST SOUTH DAKOTA INTO SOUTHERN IOWA.

TONIGHT INTO THURSDAY...THE LATEST 18.12Z GFS/NAM INDICATE MOISTURE
TRANSPORT AND CONVERGENCE TO INCREASE AFTER 00Z THURSDAY WEST OF THE
FORECAST AREA AND SHIFT THE NOSE OF THE MOISTURE TRANSPORT AND
CONVERGENCE INTO FORECAST AREA BY 06Z THURSDAY. WITH SUBTLE WEAK
SHORTWAVE TROUGHS EJECTING OUT OF THE HIGH PLAINS INTO THE UPPER
MIDWEST...EXPECT ANOTHER MCS TO FORM AND MOVE CLOSE TO THE FORECAST
AREA AFTER 03-06Z THURSDAY TIMEFRAME. HOWEVER...THE EXACT LOCATION
OF WHERE THE MCS WILL FORM IS STILL UNCERTAIN AND WILL HAVE AN
IMPACT WHERE HEAVY RAIN WILL FALL OVER FORECAST AREA. THE 18.12Z
GFS/NAM AND 15Z RAP CONTINUE TO SHOW PRECIPITABLE WATER VALUES OF
1.5-2 INCHES ACROSS FORECAST AREA AND WARM CLOUD DEPTH EXTENDING
UP TO 4KM PER BUFKIT SOUNDINGS ACROSS FORECAST AREA. ANY
SHOWERS/THUNDERSTORM DEVELOPMENT OVER FORECAST AREA WILL BE
EFFICIENT RAIN PRODUCERS AND PRODUCE LOCAL HEAVY RAIN. THE 18.12Z
GFS/NAM SUGGEST WEAK SURFACE COLD FRONT TO MOVE ACROSS THE
FORECAST AREA LATE THURSDAY AFTERNOON. THE MODELS INDICATE ENOUGH
MOISTURE CONVERGENCE ALONG THE FRONT TO PRODUCE ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS AND TRACK ACROSS FORECAST AREA THURSDAY
AFTERNOON AND EVENING.

NEXT CONCERN TONIGHT INTO THURSDAY IS SEVERE POTENTIAL...THE 18.12Z
GFS/NAM INDICATE MAINLY ELEVATED INSTABILITY PER BUFKIT SOUNDINGS
AND 0-3KM SHEAR IN THE 25 TO 30 KNOTS RANGE ACROSS FORECAST AREA.
THE MODELS SUGGEST ALL SHEAR IN THE 0-3KM LAYER...AS THE 0-6KM SHEAR
SHOWS ABOUT 30 TO 35 KNOTS. AT THIS TIME...LOOKING AT DAMAGING
WINDS...LARGE HAIL AND FLASH FLOODING FROM HEAVY RAINFALL THE MAIN
THREATS MAINLY SOUTH OF INTERSTATE 94.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 325 PM CDT WED JUN 18 2014

WEST TO EAST ZONAL FLOW DEVELOPS ACROSS THE NORTHERN TIER STATES
FRIDAY AND SATURDAY. THE 18.12Z GFS/NAM SHOW WEAK IMPULSES EMBEDDED
IN THE FLOW WITH ENOUGH MOISTURE CONVERGENCE AND LIFT IN ASSOCIATION
WITH EACH IMPULSE...SHOULD ALLOW THE POSSIBILITY OF SHOWERS AND
THUNDERSTORMS ACROSS FORECAST AREA.

SATURDAY NIGHT THROUGH WEDNESDAY...MAIN FORECAST CONCERNS ARE
PRECIPITATION CHANCES THROUGH THE PERIOD. THE 18.12Z
GFS/ECMWF/GEM ARE IN GOOD AGREEMENT IN DIGGING UPPER LEVEL TROUGH
OVER THE GREAT LAKES REGION EARLY NEXT WEEK. SIGNIFICANT
DIFFERENCES ARE INDICATED BETWEEN THE MODELS WITH TIMING OF
SHORTWAVE TROUGHS EMBEDDED IN THE WEST TO EAST ZONAL FLOW SATURDAY
NIGHT INTO SUNDAY AND THE STRENGTH OF THE UPPER LEVEL TROUGH
DIGGING OVER THE GREAT LAKES REGION EARLY NEXT WEEK. THIS WILL
HAVE IMPACTS ON TIMING OF MOISTURE RETURN/PRECIPITATION CHANCES
INTO THE FORECAST AREA SUNDAY INTO MONDAY. NEXT CONCERN ARE
TEMPERATURES FOR MIDDLE OF NEXT WEEK. WITH THE 18.12Z GFS/ECMWF
DIFFERING SLIGHTLY ON STRENGTH OF UPPER LEVEL TROUGH OVER THE
GREAT LAKES REGION...THE 18.12Z GFS/ECMWF DIFFER ON HOW COOL
AIRMASS WILL BE OVER THE FORECAST AREA...WITH THE 18.12Z ECMWF
ADVECTING IN SLIGHTLY COOLER TEMPERATURES THAN THE 18.12Z GFS.
THE 18.12Z ECMWF SHOWING 850MB TEMPERATURES PLUS 10 TO PLUS 12
DEGREES CELSIUS OVER FORECAST AREA...COMPARED TO PLUS 12 TO PLUS
14 DEGREES CELSIUS 850MB TEMPERATURES BY THE 18.12Z GFS.
TEMPERATURES OVER FORECAST AREA BY MIDDLE OF NEXT WEEK LOOK TO BE
UNSEASONABLY COOL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 652 PM CDT WED JUN 18 2014

A SCATTERED TO BROKEN 2500 TO 5000 FOOT DECK OF CLOUDS HEVAE
DEVELOPED NORTH A WARM FRONT CURRENTLY LOCATED OVER NORTHEAST
IOWA. SOME OF 5K FOOT DECK EXTENDS AS FAR NORTH AS THE TAF SITES.
AS THE LOW LEVEL JET KICKS AND INTERCEPTS STRONG 900 TO 700 MB
FRONTOGENESIS FROM THE TWIN CITIES SOUTHEAST IN SOUTHERN WISCONSIN
EXPECT SHOWERS AND THUNDERSTORMS TO START TO AFFECT THE TAF SITES
BETWEEN 19.04Z AND 19.06Z. THESE SHOWERS AND THUNDERSTORMS AND
THEN WILL CONTINUE THROUGH THE NIGHT. A FEW OF THE MESO MODELS
SUGGEST THAT ANOTHER SQUALL LINE COULD POTENTIALLY AFFECT THE TAF
SITES BETWEEN 19.08Z AND 19.11Z. HOWEVER CONFIDENCE WAS NOT HIGH
ENOUGH YET TO ADD THIS TO THE WIND FORECAST. IN ADDITION...THERE
COULD BE ON OCCASION A BROKEN 1500 TO 2500 DECK OF CLOUDS DURING
THIS TIME PERIOD. THERE WILL BE A BREAK IN THE PRECIPITATION AND
THEN ADDITIONAL SHOWERS AND STORMS ARE EXPECTED DURING THE
AFTERNOON. SOME OF THE MESO MODELS SUCH AS THE ARW SUGGEST THAT WE
MAY BE A BIT TOO SOON AT BRINGING THEM INTO THE TAF SITES.

&&

.HYDROLOGY...
ISSUED AT 325 PM CDT WED JUN 18 2014

THE FORECAST AREA REMAINS IN A VERY MOIST AND UNSTABLE AIRMASS
THROUGH THURSDAY EVENING WITH PRECIPITABLE WATER VALUES IN THE 1.5
TO 2 INCH RANGE AND WARM CLOUD DEPTHS UP TO 4 KM. THE COMBINATION
OF ANOTHER ROUND OF CONVECTION TO IMPACT THE FORECAST AREA TONIGHT
AND RECENT HEAVY RAINFALL THE LAST COUPLE OF DAYS...WILL CONTINUE
WITH THE FLASH FLOOD WATCH FOR SOUTHEAST MINNESOTA...NORTHEAST
IOWA...SOUTHWEST AND CENTRAL WISCONSIN THROUGH THURSDAY MORNING.

ALSO...DUE TO THE RECENT HEAVY RAINFALL...THE
CEDAR...TREMPEALEAU AND BLACK RIVERS HAVE RISEN OR ARE FORECASTED
TO RISE ABOVE FLOOD STAGE AND FLOOD WARNINGS ARE IN EFFECT
PORTIONS OF THESE RIVERS. SEE THE LATEST FLOOD STATEMENTS FOR
EXACT FORECAST DETAILS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR WIZ032>034-
     041>044-053>055-061.

MN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ008>011-018-
     019-029-030.

&&

SHORT TERM...DTJ
LONG TERM...DTJ
AVIATION...BOYNE
HYDROLOGY...DTJ
Hazardous weather outlook, Jun 18, 2:47 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
247 PM CDT WED JUN 18 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191000-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
247 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

YET ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE
TONIGHT AS THIS PERSISTENT WEATHER PATTERN HOLDS TOUGH. STORMS WILL
LIKELY DEVELOP TO OUR WEST THIS EVENING...FORM A LINE...AND THEN
TRACK THROUGH THE REGION. MAIN THREATS...LIKE LAST NIGHT...INCLUDE
HEAVY RAIN... DAMAGING WIND...AND POSSIBLY SOME HAIL. THE RISK OF
ANY TORNADO ACTIVITY ASSOCIATED WITH THE LINES OF STORMS IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER RISK FOR SEVERE THUNDERSTORMS THURSDAY DURING
THE LATE AFTERNOON AND EVENING. THE THREATS WOULD BE DAMAGING
WINDS...LARGE HAIL...ISOLATED TORNADOES AND FLASH FLOODING.

CHANCES OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...CONTINUE FOR FRIDAY THROUGH MONDAY. IT IS TOO
EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER THREAT WITH
ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS COULD BE NEEDED AT TIMES OVERNIGHT IF THE THREAT FOR
DAMAGING WIND MATERIALIZES. RAINFALL REPORTS AND OBSERVATIONS OF
FLOODING ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED AT THIS TIME.

RRS/SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:14 PM CDTRiver Flood WarningARXCrawford, Grant22 days
Jun 18, 10:57 PM CDTFlash Flood WarningARXGrant3 hr
Jun 18, 11:41 PM CDTFlash Flood WarningARXCrawford, Grant2 hr
Jun 19, 2:02 AM CDTFlash Flood WarningARXCrawford, Grant6 hr
Jun 19, 7:40 AM CDTFlash Flood WarningARXCrawford, Grant6 hr
Jun 19, 12:36 PM CDTRiver Flood WarningARXPepin6 days
Jun 19, 12:36 PM CDTRiver Flood WarningARXBuffalo, Trempealeau18 days
Jun 19, 12:36 PM CDTRiver Flood WarningARXLa Crosse, Vernon4 days
Jun 19, 3:41 PM CDTRiver Flood WarningARXGrant6 days
Jun 19, 3:41 PM CDTRiver Flood WarningARXRichland, Vernon69 hr
Jun 19, 3:41 PM CDTRiver Flood WarningARXCrawford, Vernon71 hr
Jun 19, 3:41 PM CDTRiver Flood WarningARXCrawford5 days
Jun 19, 3:44 PM CDTSevere Thunderstorm WarningARXGrant46 min
Jun 19, 3:45 PM CDTFlash Flood WarningARXCrawford, Grant, Richland3 hr

Nearby

River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.